[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.142.219. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 4, 1981

Thrombotic Thrombocytopenic Purpura: Onset During Dipyridamole Therapy

Author Affiliations

Mercy Hospital and Medical Center San Diego

JAMA. 1981;246(22):2577. doi:10.1001/jama.1981.03320220029016
Abstract

To the Editor.—  In thrombotic thrombocytopenic purpura (TTP), increased peripheral destruction of platelets is thought to occur because of widespread deposition of fibrin within the vascular system.1 This knowledge has led to the successful use of platelet inhibitors in the treatment of this condition.2 We recently had the opportunity to care for a patient exhibiting the clinical features of TTP while she was taking dipyridamole for an unrelated cardiac condition.

Report of a Case.—  A 52-year-old woman was admitted to Mercy Hospital, San Diego, with a three-week history of weakness and easy fatigability. She was brought to the emergency room after an episode of slurred speech that had resolved over several hours. She was not aware of her elevated temperature and denied recent fever or symptoms of an infectious nature. Seven years previously, she had been given lanatoside C, 0.5 mg daily, and dipyridamole, 100 mg three times

×